MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP

W.L. GORE & ASSOCIATES GORE VIABAHN® ENDOPROSTHESIS - 3; NIP
Catalog Number VBJR050702A
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of device manufacturing record history confirmed device met pre-release specifications.The engineering evaluation state only the deployment knob, deployment line and delivery catheter were returned.There was approximately 85.5 cm of deployment line between the hub and deployment knob.The dual lumen was kinked approximately 30 and 84 cm from the hub.The remainder of the device was unremarkable.Based on the device examination performed, no manufacturing anomalies were identified.
 
Event or Problem Description
The following was reported to gore: patient presented for an axillo-femoral procedure.Also planned was treatment for the femoro-popliteal artery.As reported, patient has peripheral artery disease with pre-existing stents in the femoro-popliteal artery.It is unknown if the target lesion was pre-dilated.A 7fr cook ansel sheath was used to advance a gore® viabahn® endoprosthesis over a.018 nitrex guidewire.The viabahn device was placed at the target lesion and deployment was initiated.However, after about 2 cm of device expansion, the line became stuck and the delivery catheter started bowstringing.The physician was able to pull the partially expanded device back into sheath.The device was withdrawn and a new viabahn device was used to complete the procedure with good outcome.The patient did not experience any adverse consequences.

Brand Name
GORE VIABAHN® ENDOPROSTHESIS - 3
Common Device Name
NIP
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8692490
Report Number2017233-2019-00412
Device Sequence Number19334427
Product Code PFV
UDI-Device Identifier00733132624089
UDI-Public00733132624089
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040037
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2022
Device Catalogue NumberVBJR050702A
Device Lot Number20542890
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2019
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight74